Archiv der Mathematik

, Volume 101, Issue 6, pp 541–548 | Cite as

A remark on maximal functions for noncommutative martingales

  • Narcisse Randrianantoanina


Let \({\mathcal{M}}\) be a finite von Neumann algebra equipped with a normal tracial state τ. It is shown that if \({\{x_n\}_{n\geq1}}\) is a sequence of positive marginales that is bounded in \({L^1(\mathcal{M},\mathcal{T})}\), then for every 0 < p < 1, there exists \({y \in L^p(\mathcal{M},\mathcal{T})}\) satisfying the property that \({x_n \leq y}\) for all \({n\geq 1}\). Thus we obtain a noncommutative analogue of a maximal function theorem from classical martingale theory.

Mathematics Subject Classification (2010)

Primary 46L52 46L53 Secondary 46L51 60G42 


Noncommutative Lp-spaces Martingale theory 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    E. Carlen and P. Krée On martingale inequalities in non-commutative stochastic analysis, J. Funct. Anal. 158 (1998), 475–508.Google Scholar
  2. 2.
    Cuculescu I.: Martingales on von Neumann algebras, J. Multivariate Anal. 1, 17–27 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    J. L. Doob Stochastic processes, John Wiley & Sons Inc., New York, 1953.Google Scholar
  4. 4.
    T. Fack and H. Kosaki Generalized s-numbers of τ-measurable operators, Pacific J. Math. 123 (1986), 269–300.Google Scholar
  5. 5.
    A. M. Garsia Martingale inequalities: Seminar notes on recent progress, W. A. Benjamin, Inc., Reading, Mass.-London-Amsterdam, 1973, Mathematics Lecture Notes Series.Google Scholar
  6. 6.
    M. Junge Doob’s inequality for non-commutative martingales, J. Reine Angew. Math. 549 (2002), 149–190.Google Scholar
  7. 7.
    M. Junge and Q. Xu Noncommutative Burkholder/Rosenthal inequalities, Ann. Probab. 31 (2003), 948–995.Google Scholar
  8. 8.
    M. Junge and Q. Xu On the best constants in some non-commutative martingale inequalities, Bull. London Math. Soc. 37 (2005), 243–253.Google Scholar
  9. 9.
    J. Lindenstrauss and L. Tzafriri Classical Banach spaces. II, Springer-Verlag, Berlin, 1979, Function spaces.Google Scholar
  10. 10.
    E. Nelson Notes on non-commutative integration, J. Funct. Anal. 15 (1974), 103–116.Google Scholar
  11. 11.
    G. Pisier and Q. Xu Non-commutative martingale inequalities, Comm. Math. Phys. 189 (1997), 667–698.Google Scholar
  12. 12.
    M. Takesaki Theory of operator algebras. I, Springer-Verlag, New York, 1979.Google Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Department of MathematicsMiami UniversityOxfordUSA

Personalised recommendations